Florida, 2017Damaging Wind in Florida, July 18, 2017
July 18, 2017 · NWS TBW · 1 event in 1 county or zone
Thunderstorms developed over the eastern Gulf during the early morning hours and pushed into the Florida Peninsula under weak westerly flow. One of these storms produced damaging wind gusts in Pasco County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over the eastern Gulf during the early morning hours and pushed into the Florida Peninsula under weak westerly flow. One of these storms produced damaging wind gusts in Pasco County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 18, 9:26 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 18, 9:26 AM EST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1026 AM EDT Tue Jul 18 2017
.FOR THE MORNING UPDATE...
High pressure surface and aloft remains over west central
and southwest Florida. Weak south to southwest boundary
layer flow is across the forecast area. The 12Z TBW
sounding is typical for mid July with very light winds/weak
shear aloft and deep relatively narrow cape which is
conducive for locally heavy rainfall. Slow storm movement
through the day will also promote risk for locally heavy
rain. Some drier air aloft evident between 30H-50H may
create risk for downburst winds with an isolated stronger
storm.
Atmosphere is convectively unstable, and surface heating
combined with development of west coast sea breeze boundary
as flow becomes increasingly onshore will cause scattered
to numerous showers and thunderstorms to develop over the
coastal counties this morning. The shower/thunderstorm
activity will increase in areal coverage and spread inland
during the early/mid afternoon hours. Current zones are on
track with no update planned.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...13/Oglesby
UPPER AIR...03/Paxton
DECISION SUPPORT...09/Rude
Hazardous weather outlook, Jul 18, 4:07 AM EST, 7 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
507 AM EDT Tue Jul 18 2017
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-190330-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
507 AM EDT Tue Jul 18 2017
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
Scattered thunderstorms will develop early this afternoon and push
inland with numerous storms expected over the interior. Stronger
storms will produce gusty winds and frequent lightning. Storms
will diminish by late evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
...THUNDERSTORM IMPACT...
Thunderstorms are expected each day. A few stronger storms may
occur, with gusty winds, lightning, and heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
McKaughan
In the hours before
Local storm report, Jul 18, 9:02 AM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1002 AM EDT TUE JUL 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM WATER SPOUT 8 W SARASOTA 27.34N 82.68W
07/18/2017 GMZ853 FL BROADCAST MEDIA
TV BROADCAST MEDIA RELAYED A WATERSPOUT REPORT FROM A
MARINER. WATERSPOUT WAS ABOUT 6 MILES WEST OF LIDO KEY
AND DISSIPATED 0955 EDT.
&&
RKRThunderstorm Wind, Pasco
- When
- July 18, 12:00 PM EST
- Where
- Pasco County, 4.15 mi SSE of Wesley Chapel to 4.14 mi SSE of Wesley Chapel
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 28.183, -82.309
Wind damage was reported to a neighborhood in Wesley Chapel with downed fences, tree limbs, and minor roof damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 23, 201751 injured · 20 events
- Flash Flood and Hail in North Carolina, July 18, 20171 death · $55,000 · 1 in hail · 10 events
- Hail and Damaging Winds in North Carolina, July 18, 2017$200,000 · 1.5 in hail · 7 events
- Hail and Damaging Winds in Virginia, July 18, 2017$20,000 · 1 in hail · 17 events
- Flash Flooding and Dust Storm in Arizona, July 18 to 19, 2017$25,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in South Dakota, July 18, 20172.75 in hail · 20 events
- Flooding and Lightning Strike in Massachusetts, July 18 to 19, 2017$7,000 · 12 events
- Damaging Wind in North Dakota, July 18, 2017$15,000 · 56 kt wind · 1 event
- Drought in Oklahoma, July 18 to 31, 20176 events
- Damaging Winds in South Dakota, July 18, 201758 kt wind · 6 events
- Hail and Damaging Winds in South Carolina, July 18, 2017$400 · 55 kt wind · 5 events
- Hail and Damaging Winds in Montana, July 18, 20171.25 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 701958.